Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Newport/Morehead City, NC

July 7, 20166 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 7, 2016, 6:18 PM EDT for 6 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 6:18 PM EDT (22:18 UTC)
Expired
Jul 7, 2016, 7:00 PM EDT
In force
42 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, NC, Craven County, NC, Duplin County, NC, Jones County, NC, Onslow County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 64 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:20 PM EDTTSTM WND DMGGrifton, NCTREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 118 NEAR GRIFTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WUUS52 KMHX 072218
SVRMHX
NCC013-049-061-103-133-147-072300-
/O.NEW.KMHX.SV.W.0037.160707T2218Z-160707T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
618 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  EAST CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  JONES COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AYDEN TO NEAR GRIFTON TO 11 MILES SOUTH OF KINSTON
  TO NEAR BEULAVILLE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...NEW BERN...WASHINGTON...WINTERVILLE...AYDEN...
  RIVER ROAD...TRENT WOODS...RIVER BEND...GRIFTON...RICHLANDS...
  BEULAVILLE...VANCEBORO...GOOSE CREEK STATE PARK...
  COASTAL CAROLINA REGIONAL AIRPORT...RICHLANDS SOUTH...
  CHOCOWINITY...BRIDGETON...WASHINGTON PARK...GRIMESLAND AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS NEAR KINSTON. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE SEND YOUR
REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS
DOWNED...BY CALLING THE NATIONAL WEATHER SERVICE OFFICE IN NEWPORT
AT 1-800-889-6889.

&&

LAT...LON 3504 7775 3502 7775 3501 7773 3507 7760
      3516 7751 3524 7751 3525 7743 3530 7745
      3534 7739 3537 7745 3555 7751 3565 7681
      3537 7679 3524 7688 3520 7696 3513 7697
      3513 7696 3496 7718 3484 7752 3493 7793
TIME...MOT...LOC 2217Z 266DEG 35KT 3547 7742 3532 7737 3512 7755 3495
7781

HAIL...<.75IN
WIND...60MPH
 
$$

TL
2 follow-up statements
371 
WWUS52 KMHX 072231
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
631 PM EDT THU JUL 7 2016

NCC013-049-061-103-133-147-072300-
/O.CON.KMHX.SV.W.0037.000000T0000Z-160707T2300Z/
BEAUFORT NC-DUPLIN NC-ONSLOW NC-CRAVEN NC-JONES NC-PITT NC-
631 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN BEAUFORT...EAST CENTRAL DUPLIN...NORTHWESTERN ONSLOW...
CRAVEN...JONES AND SOUTHEASTERN PITT COUNTIES...

AT 630 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF WINTERVILLE TO NEAR VANCEBORO TO
13 MILES NORTHWEST OF MAYSVILLE TO NEAR RICHLANDS...MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...WASHINGTON...WINTERVILLE...AYDEN...
RIVER ROAD...TRENT WOODS...RIVER BEND...RICHLANDS...BEULAVILLE...
VANCEBORO...GOOSE CREEK STATE PARK...
COASTAL CAROLINA REGIONAL AIRPORT...RICHLANDS SOUTH...CHOCOWINITY...
BRIDGETON...WASHINGTON PARK...GRIMESLAND...SIMPSON AND COVE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD DAMAGING WINDS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

&&

LAT...LON 3509 7752 3528 7735 3555 7746 3565 7681
      3537 7679 3524 7688 3525 7690 3520 7696
      3515 7699 3513 7697 3513 7696 3496 7718
      3484 7752 3493 7789
TIME...MOT...LOC 2230Z 283DEG 38KT 3546 7725 3524 7719 3504 7739 3494
7764

HAIL...<.75IN
WIND...60MPH
 
$$

TL
920 
WWUS52 KMHX 072243
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
643 PM EDT THU JUL 7 2016

NCC061-072252-
/O.CAN.KMHX.SV.W.0037.000000T0000Z-160707T2300Z/
DUPLIN NC-
643 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUPLIN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.

LAT...LON 3489 7766 3496 7767 3508 7741 3527 7724
      3553 7729 3564 7681 3537 7679 3524 7688
      3525 7690 3520 7696 3515 7699 3513 7697
      3513 7696 3496 7718 3484 7751
TIME...MOT...LOC 2242Z 266DEG 35KT 3547 7713 3525 7707 3505 7727 3495
7752

$$

NCC013-049-103-133-147-072300-
/O.CON.KMHX.SV.W.0037.000000T0000Z-160707T2300Z/
BEAUFORT NC-ONSLOW NC-CRAVEN NC-JONES NC-PITT NC-
643 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN BEAUFORT...NORTHWESTERN ONSLOW...NORTHWESTERN CRAVEN...
CENTRAL JONES AND SOUTHEASTERN PITT COUNTIES...

AT 642 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF WASHINGTON TO 6 MILES SOUTHEAST
OF VANCEBORO TO 7 MILES WEST OF RIVER BEND TO NEAR RICHLANDS...MOVING
EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW BERN...WASHINGTON...RIVER ROAD...TRENT WOODS...RIVER BEND...
RICHLANDS...VANCEBORO...GOOSE CREEK STATE PARK...
COASTAL CAROLINA REGIONAL AIRPORT...RICHLANDS SOUTH...CHOCOWINITY...
BRIDGETON...WASHINGTON PARK...POLLOCKSVILLE AND TRENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
 
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

&&

LAT...LON 3489 7766 3496 7767 3508 7741 3527 7724
      3553 7729 3564 7681 3537 7679 3524 7688
      3525 7690 3520 7696 3515 7699 3513 7697
      3513 7696 3496 7718 3484 7751
TIME...MOT...LOC 2242Z 266DEG 35KT 3547 7713 3525 7707 3505 7727 3495
7752

HAIL...<.75IN
WIND...60MPH
 
$$

TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:53 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
353 PM EDT THU JUL 7 2016

.SYNOPSIS...
A trough of low pressure will remain west of the area through late
today. A strong upper level shortwave will move east across the
area tonight. A weak cold front will move into the area later
Sunday and become stationary near the area through Monday. A
possible low pressure area will develop along the the stationary
front early next week.

&&

.NEAR TERM /Through Tonight/...
As of 215 PM Thu...Good short wave will cross tonight. Expect sct
to numerous shra/tsra to cross with this feature as lift will be
increasing. Activity should be reaching deep inland areas late
today/early evening then spread to coast overnight. Still some
doubt on severe potential as better shear/lift may arrive as
instab is dropping. Main concern would be wind damage if storms
organize into a band to our W and quickly move E this evening.
Have lows in the low to mid 70s inland and mid to upper 70s
cst...if do get organized band could see rain lower all areas into
lower 70s.

&&

.SHORT TERM /Friday/...
As of 215 PM Thu...Lingering shra/tsra will be moving off the
coast in the morning with deep WNW flow developing in its wake.
Will cont previous fcst of dry conditions thru the aftn as looks
like precip with next short wave will hold off til evening. With
plenty of sun will be another hot day with highs around 95 inland
to upper 80s/around 90 coast. Will again be close to heat advisory
many areas as will depend on dewpts holding in the low to mid 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 PM Thursday...07/12Z global model suite remain fairly
consistent with previous forecast thinking of a mainly zonal flow
aloft with downslope low level flow resulting in hot temps into
weekend, followed by a weak but more pronounced eastern U.S. upper
trough early to mid next week which will allow a weak cold front
to push into or through area.

Friday Night/Saturday...Still looking like that this period will
be on the drier side as low level flow more westerly which
translates to downsloping/drier regime, albeit on the hot side.
Will continue slight chance (20%) POPs Friday night for northern
zones as guidance indicates another weak short wave moving across
from west- northwest. Saturday will be hottest day of the period
with highs 95-100 interior to 90-95 coast. Sea breeze will be
pinned near the coast and with the westerly flow dewpoints will
remain relatively low for the interior zones. Believe that heat
adv criteria will be relegated to eastern zones with 105-110
degree readings, and 100-105 degree readings for the coastal plain
counties due to the lower TD's.

Saturday Night/Sunday...Another in series of weak shorwaves will
pass through to the north on Sat night pushing a weak front
through the area, though with the drier downsloping flow will opt
to leave fcst dry for now with thinking that any convection will
remain north of the FA. Sunday will be some 5 degrees cooler
though still above climo with highs 90-95 inland and 85-90 coast.
Heat indices will remain below criteria for heat adv.

Sunday night through Monday night...Differences in the global
model suite make for a lower than avg precipitation forecast this
period as the location of a stationary front and possible
approaching stronger short wave could bring widespread organized
precip. Currently the strongest support for precipitation is the
late Sunday night through Monday night period, with the
deterministic CMC and ECMWF indicating cyclogenesis occurring
across the vcnty of the leading shortwave on the stationary front.
GFS is a drier outlier soln. Will not advertise higher than 40
pops attm due to timing/location uncertainty with the possible
low. Temps a bit closer to climo due to the clouds/precip with
highs upper 80s to near 90 and lows in the mid 70s.

Tuesday through Thursday...A low pop forecast for this period as
it appears upper ridging takes hold with typical Bermuda high
developing offshore with isolated convective develpment inland
areas each afternoon and mainly dry overnights. Temps near climo
with highs near 90 and overnight lows in the low/mid 70s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short term /through Fri/...
As of 1215 PM Thu...VFR expected thru most of aftn then as shortwave
approaches and crosses will have sct to numerous shra/tsra late
today thru the evening with likely a period or two of sub VFR.
Some gusty winds will be possible with storms as well. Drier air
will begin to push in later tonight with clearing skies and expect
VFR late tonight thru Fri.

Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Not much precipitation is forecast through
Sunday as westerly downslope prevails with mostly sunny/clear
skies expected. A cold front will move into the Sunday night and
Monday with better chances for precipitation and sub VFR
conditions. Patchy fog/stratus will be possible each overnight
especially in locations that receive rainfall, otherwise VFR
conditions are expected.

&&

.MARINE...
Short term /through Fri/...
As of 215 PM Thu...Fairly tight pressure gradient will cont
southern tier in advance of shortwave thru the evening. Will cont
SCA south of Cape Hatteras thru late tonight as expect the gusty
winds will keep seas around 6 ft outer waters. W winds 10 to 15
kts early Fri with poss some gusts to 20 kts will become more SW
in the afternoon. Over northern waters seas will cont at 3 ft or
less with the offshore flow. Over srn tier think seas will be
mainly 3 to 5 feet on Fri.

Long Term /Friday Night through Tuesday/...
As of 345 PM Thu...Typical Bermuda high/inland trough pattern
will produce prevailing southwest winds mainly 10-15 KT
occasionally gusting to 20 KT through Saturday. A weak cold front
is expected to push through the waters Sat night, with winds
turning NW though remaining less than 15 kt. Winds turn back
around to w or sw Sun before another weak front drops into the
waters and becomes stationary Sun night into Mon. Winds become
east or northeast north of the front and will remain sw to the
south of the front, though winds will remain on the light side.
Seas will remain 5 feet or lower through the extended period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 6 PM EDT this evening for NCZ045>047-080-
     081-092>095-098-103.
MARINE...Small Craft Advisory until 5 AM EDT Friday for AMZ154-156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JME/TL
AVIATION...RF/TL
MARINE...RF/TL
Hazardous weather outlook, Jul 7, 6:16 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT THU JUL 7 2016

NCZ029-044-079-080-090>094-082230-
MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
616 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING...
ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-081-082230-
WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-
616 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING...
ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-082230-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
616 PM EDT THU JUL 7 2016

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING...
ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-082230-
ONSLOW-
616 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING...
ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED EACH AFTERNOON THROUGH SATURDAY FOR
HEAT INDEX VALUES OF 100 TO 109 DEGREES AS A PROLONGED PERIOD OF
HOT AND HUMID WEATHER CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 5:07 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT THU JUL 7 2016

NCZ079-090-091-072200-
GREENE-DUPLIN-LENOIR-
507 PM EDT THU JUL 7 2016

...A LINE OF APPROACHING THUNDERSTORMS WILL AFFECT NORTHERN
DUPLIN... LENOIR AND GREENE COUNTIES...

AT 505 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SMITHFIELD TO 15
MILES NORTHWEST OF MOUNT OLIVE TO NEAR GODWIN. MOVEMENT WAS EAST AT
35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINSTON...WARSAW...LA GRANGE...MOUNT OLIVE...SNOW HILL...
FAISON...PINK HILL...CALYPSO...HOOKERTON AND WALSTONBURG.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3519 7816 3518 7808 3519 7802 3515 7789
      3518 7784 3538 7780 3543 7783 3557 7782
      3562 7774 3562 7766 3553 7756 3552 7750
      3550 7751 3538 7745 3523 7747 3524 7752
      3518 7751 3501 7778 3496 7812 3497 7815
TIME...MOT...LOC 2105Z 282DEG 31KT 3560 7823 3535 7826 3521 7861

TL
Local storm report, Jul 7, 6:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     KINSTON                 35.28N  77.59W
07/07/2016                   LENOIR             NC   PUBLIC

            TREE BLOWN DOWN BY STRONG WINDS ON HIGHWAY 11 NEAR
            KINSTON.

&&

EVENT NUMBER MHX1600252

RF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:09 PM EDTSpecial Weather StatementMHXBeaufort51 min
Jul 7, 3:04 AM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more15 hr
Jul 7, 11:49 AM EDTSmall Craft AdvisoryMHX17 hr
Jul 7, 5:07 PM EDTSpecial Weather StatementMHXGreene, Lenoir53 min
Jul 7, 5:27 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Pitt48 min
Jul 7, 6:59 PM EDTSpecial Weather StatementMHXDuplin46 min
Jul 7, 6:59 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Onslow, Pamlico46 min
Jul 7, 7:03 PM EDTSpecial Marine WarningMHX42 min
Jul 7, 7:42 PM EDTSpecial Weather StatementMHXCarteret33 min
Jul 7, 7:43 PM EDTSpecial Weather StatementMHXLenoir47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.